CDC Symptom Diary Card

Sunday, November 08, 2009

as chemo compounds in my body

I thought I'd take a moment to update on my progress. I am starting to get overwhelmed with all the medical appointments. Last week, I went to an appointment every day. Sun, Mon, Tues shot days. Wednesday I met my new primary care doctor who is concerned that I may be getting diabetes, swell. Thursday was chemo day. Friday was physical evaluation day, sigh.

On Friday I had to do a mandatory physical evaluation to see if I qualify for assisted transportation. What a hassle. and waste of taxpayer dollars. The only light there was I was enchanted with the story telling of an 83 year old WWII vet, from New York. He was a sweet elderly man, one leg had been amputated. He told me stories about how he loved the culture of New York, but had lived on a farm. Told me about growing up in the depression era and how he felt so fortunate to have been a clerk during the war. He said he taught soldiers to read and write as well. He helped pass the time, none-the-less. We were both there for our "test".

The reason the back-up transportation is so important is that there may be a day when I need a ride to a doctor or chemo. Mom cannot drive at dusk/dawn/night. My sister does have a family and they have all had the flu for two weeks now. King County has a transportation program, but the approval process is cumbersome and full of red tape. The process of physically going to a hospital, being tested by a physical therapist, and riding back was almost 4 hours. It exhausted me. I just hope I get approved, I'd really use the service if available to me.

Anyway, as far as my health goes, I am definitely feeling the nausea as the chemo schedule continues. I was told that the cumulative effects of chemo are that the side effects intensify as time passes. The chemo drugs linger in your body, and each time you add more chemo, there is more in your system., more to hurt you.

The good news is that my anti-nausea medication works fairly quickly. I am now being screened for diabetes because my blood sugars are running high. I am also noticing an effect called "nystagmus", which is basically my eyes will jerk back and forth super fast for no appearant reason. I just have to manage these little battles as I go.

Because of the new onset of nystagmus and possible diabetes, I am fairly sure I am not going to increase the frequency of my chemo. My doctor told me she was worried I wasn't getting enough chemo. I haven't fully decided yet, but I don't want to do any major additional damage to my body because of the chemo. I need to talk more with her and see what she says. So for now I am going to take my scheduled week off next Thursday, I really need it.

I am interested in any advice someone has to offer about how to live in the future. Assuming I heal from cancer, and assuming eventually I should need to return to work, I have no job. What am I going to do? I want to do something meaningful, something real. I would like to be a counselor or maybe learn how to be a technical writer.

The key is that my vocation will need to be based from home. If anyone has any ideas, please share comments. I need to use my second chance wisely and really do something valuable for others. I just don't have a clue what that should be.

Thank you all for your care and concern. Love you all. Denise

No comments:

Post a Comment

Thank you for giving to me your precious time. I look forward to what you have to say. Peace and Blessings, Always.